Alert archive / Michigan / Winter Storm Watches in 2012

Winter Storm Watch 1, NWS Gaylord, MI

January 10, 201212 counties in Michigan

NWS Gaylord, MI issued this winter storm watch at Jan 10, 2012, 3:22 PM EST for 12 counties in Michigan. It took effect at Jan 12, 2012, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 10, 2012, 3:22 PM EST (20:22 UTC)
In effect from
Jan 12, 2012, 7:00 AM EST
Expired
Jan 12, 2012, 3:54 AM EST
In force
Issued by
NWS Gaylord, MI

Counties Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Otsego County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 47 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WWUS43 KAPX 102022
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
322 PM EST TUE JAN 10 2012

...MUCH COLDER TEMPERATURES AND SNOW TO RETURN TO THE REGION...

.A MUCH COLDER AIRMASS DROPPING OUT OF CANADA WILL HELP SPAWN LOW
PRESSURE OVER THE GREAT LAKES REGION ON THURSDAY. AS THIS SYSTEM
DEVELOPS...SNOW IS EXPECTED TO OVERSPREAD NORTHERN MICHIGAN. SNOW
WILL CONTINUE THURSDAY NIGHT BEFORE TRANSITIONING TO LAKE EFFECT
SNOW ON FRIDAY. SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE
BEFORE SNOW TAPERS OFF LATE FRIDAY OR FRIDAY NIGHT.

MIZ016-017-019>022-025>028-031>033-110430-
/O.NEW.KAPX.WS.A.0001.120112T1200Z-120114T0000Z/
EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY
322 PM EST TUE JAN 10 2012

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
EVENING. 

HAZARDOUS WEATHER...

 * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION ON THURSDAY. SNOW
   MAY BE HEAVY AT TIMES THURSDAY AFTERNOON AND THURSDAY NIGHT
   BEFORE THE SNOWFALL BECOMES MORE LAKE EFFECT IN NATURE WITH
   LOCALIZED HEAVY SNOW POSSIBLE DURING THE DAY ON FRIDAY.

 * SNOWFALL TOTALS BY LATE FRIDAY IN EXCESS OF 6 INCHES ARE POSSIBLE.

 * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY THURSDAY NIGHT
   AND INTO FRIDAY...AND MAY PRODUCE BLOWING AND DRIFTING SNOW.

IMPACTS...

 * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS AND
   REDUCED VISIBILITIES BEGINNING THURSDAY AND CONTINUING THROUGH
   FRIDAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR 
   SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY 
   IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. 
   VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL LOWER 
   CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO KEEP 
   YOU AND YOUR FAMILY SAFE. 

&&

$$

ARNOTT
6 follow-up statements
107 
WWUS43 KAPX 110341
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1041 PM EST TUE JAN 10 2012

...MUCH COLDER TEMPERATURES AND SNOW TO RETURN TO THE REGION...

.A MUCH COLDER AIRMASS DROPPING OUT OF CANADA WILL HELP SPAWN LOW
PRESSURE OVER THE GREAT LAKES REGION ON THURSDAY. AS THIS SYSTEM
DEVELOPS...SNOW IS EXPECTED TO OVERSPREAD NORTHERN MICHIGAN. SNOW
WILL CONTINUE THURSDAY NIGHT BEFORE TRANSITIONING TO LAKE EFFECT
SNOW ON FRIDAY. SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE
BEFORE SNOW TAPERS OFF LATE FRIDAY OR FRIDAY NIGHT.

MIZ016-017-019>022-025>028-031>033-111000-
/O.CON.KAPX.WS.A.0001.120112T1200Z-120114T0000Z/
EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY
1041 PM EST TUE JAN 10 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY EVENING. 

HAZARDOUS WEATHER...

 * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION ON THURSDAY. 
   SNOW MAY BE HEAVY AT TIMES THURSDAY AFTERNOON AND THURSDAY 
   NIGHT BEFORE THE SNOWFALL BECOMES MORE LAKE EFFECT IN NATURE 
   WITH LOCALIZED HEAVY SNOW POSSIBLE DURING THE DAY ON FRIDAY. 

 * SNOWFALL TOTALS BY LATE FRIDAY IN EXCESS OF 6 INCHES ARE 
   POSSIBLE.

 * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY THURSDAY 
   NIGHT AND INTO FRIDAY...AND MAY PRODUCE BLOWING AND DRIFTING 
   SNOW. 

IMPACTS...

 * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS 
   AND REDUCED VISIBILITIES BEGINNING THURSDAY AND CONTINUING 
   THROUGH FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
   SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
   THE LATEST FORECASTS. TO LEARN MORE...VISIT US ONLINE AT
   WEATHER.GOV/GAYLORD OR ON FACEBOOK.

&&

$$

LAWRENCE/ARNOTT
196 
WWUS43 KAPX 110917
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
417 AM EST WED JAN 11 2012

...MUCH COLDER TEMPERATURES AND SNOW TO RETURN TO THE REGION...

.A MUCH COLDER AIRMASS DROPPING OUT OF CANADA WILL HELP SPAWN LOW
PRESSURE OVER THE GREAT LAKES REGION ON THURSDAY. AS THIS SYSTEM
DEVELOPS...SNOW IS EXPECTED TO OVERSPREAD NORTHERN MICHIGAN. SNOW
WILL CONTINUE THURSDAY NIGHT BEFORE TRANSITIONING TO LAKE EFFECT
SNOW ON FRIDAY. SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE
BEFORE SNOW TAPERS OFF LATE FRIDAY OR FRIDAY NIGHT.

MIZ016-017-019>022-025>028-031>033-111730-
/O.CON.KAPX.WS.A.0001.120112T1200Z-120114T0000Z/
EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY
417 AM EST WED JAN 11 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY EVENING. 

HAZARDOUS WEATHER...

 * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION ON THURSDAY. 
   SNOW MAY BE HEAVY AT TIMES THURSDAY AFTERNOON AND THURSDAY 
   NIGHT BEFORE THE SNOWFALL BECOMES MORE LAKE EFFECT IN NATURE 
   WITH LOCALIZED HEAVY SNOW POSSIBLE DURING THE DAY ON FRIDAY. 

 * SNOWFALL TOTALS BY LATE FRIDAY IN EXCESS OF 6 INCHES ARE 
   POSSIBLE. 

 * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY THURSDAY 
   NIGHT AND INTO FRIDAY...AND MAY PRODUCE BLOWING AND DRIFTING 
   SNOW. 

IMPACTS...

 * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS 
   AND REDUCED VISIBILITIES BEGINNING THURSDAY AND CONTINUING 
   THROUGH FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR 
   SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. 
   CONTINUE TO MONITOR THE LATEST FORECASTS. TO LEARN MORE... 
   VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR ON FACEBOOK. 

&&

$$
064 
WWUS43 KAPX 111622
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1122 AM EST WED JAN 11 2012

...MUCH COLDER TEMPERATURES AND SNOW TO RETURN TO THE REGION...

.A MUCH COLDER AIRMASS DROPPING OUT OF CANADA WILL HELP SPAWN LOW
PRESSURE OVER THE GREAT LAKES REGION ON THURSDAY. AS THIS SYSTEM
DEVELOPS...SNOW IS EXPECTED TO OVERSPREAD NORTHERN MICHIGAN ON
THURSDAY. SNOW WILL CONTINUE THURSDAY NIGHT BEFORE TRANSITIONING
TO LAKE EFFECT SNOW ON FRIDAY. SIGNIFICANT ACCUMULATIONS OF SNOW
ARE POSSIBLE BEFORE SNOW TAPERS OFF FRIDAY NIGHT.

MIZ016-017-019>022-025>028-031>033-120030-
/O.CON.KAPX.WS.A.0001.120112T1200Z-120114T0000Z/
EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY
1122 AM EST WED JAN 11 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY EVENING. 

HAZARDOUS WEATHER...

 * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION DURING THE DAY
   THURSDAY. THE SNOW MAY INITIALLY BE MIXED WITH RAIN. SNOW WILL
   BECOME STEADIER AND HEAVIER TOWARDS EVENING. SNOW...POSSIBLY
   HEAVY AT TIMES WILL CONTINUE THURSDAY NIGHT INTO FRIDAY MORNING
   BEFORE BECOMING MORE LAKE EFFECT IN NATURE WITH LOCALIZED HEAVY
   SNOW POSSIBLE DURING THE DAY ON FRIDAY.

 * SNOWFALL TOTALS BY LATE FRIDAY IN EXCESS OF 6 INCHES ARE 
   POSSIBLE. 

 * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY THURSDAY NIGHT
   AND FRIDAY...AND MAY PRODUCE BLOWING AND DRIFTING SNOW...
   PARTICULARLY NEAR THE LAKESHORE.

IMPACTS...

 * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS 
   AND REDUCED VISIBILITIES BEGINNING THURSDAY AND CONTINUING 
   THROUGH FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR 
   SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. 
   CONTINUE TO MONITOR THE LATEST FORECASTS. TO LEARN MORE... 
   VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR ON FACEBOOK. 

 * VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL LOWER
   CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO KEEP
   YOU AND YOUR FAMILY SAFE.

&&

$$

ARNOTT
412 
WWUS43 KAPX 112037
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
337 PM EST WED JAN 11 2012

...SIGNIFICANT SNOWFALL POSSIBLE LATE THURSDAY THROUGH FRIDAY...

.A MUCH COLDER AIRMASS DROPPING OUT OF CANADA WILL HELP SPAWN LOW
PRESSURE OVER THE GREAT LAKES REGION ON THURSDAY. AS THIS SYSTEM
DEVELOPS...SNOW IS EXPECTED TO OVERSPREAD NORTHERN MICHIGAN BY
THURSDAY AFTERNOON. SNOW WILL THEN CONTINUE THURSDAY NIGHT BEFORE
TRANSITIONING TO LAKE EFFECT SNOW ON FRIDAY. SIGNIFICANT
ACCUMULATIONS OF SNOW ARE POSSIBLE BEFORE PRECIPITATION TAPERS
OFF FRIDAY NIGHT.

MIZ016-017-019>022-025>028-031>033-120445-
/O.CON.KAPX.WS.A.0001.120112T1200Z-120114T0000Z/
EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY
337 PM EST WED JAN 11 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY EVENING. 

HAZARDOUS WEATHER...

 * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION DURING THE DAY 
   THURSDAY. THE SNOW MAY INITIALLY BE MIXED WITH RAIN. SNOW 
   WILL BECOME STEADIER AND HEAVIER TOWARDS EVENING. SNOW...
   POSSIBLY HEAVY AT TIMES WILL CONTINUE THURSDAY NIGHT INTO 
   FRIDAY MORNING BEFORE BECOMING MORE LAKE EFFECT IN NATURE 
   WITH LOCALIZED HEAVY SNOW POSSIBLE DURING THE DAY ON FRIDAY. 

 * SNOWFALL TOTALS OF 5 TO 10 INCHES ARE POSSIBLE BY FRIDAY 
   EVENING.

 * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY THURSDAY 
   NIGHT AND FRIDAY...AND MAY PRODUCE BLOWING AND DRIFTING 
   SNOW... PARTICULARLY NEAR THE LAKESHORE. 

IMPACTS...

 * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS 
   AND REDUCED VISIBILITIES BEGINNING THURSDAY AND CONTINUING 
   THROUGH FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR 
   SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. 
   CONTINUE TO MONITOR THE LATEST FORECASTS. TO LEARN MORE... 
   VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR ON FACEBOOK. 

 * VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL LOWER 
   CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO KEEP 
   YOU AND YOUR FAMILY SAFE. 

&&

$$

ARNOTT
871 
WWUS43 KAPX 120321
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1021 PM EST WED JAN 11 2012

...SIGNIFICANT SNOWFALL POSSIBLE LATE THURSDAY THROUGH FRIDAY...

.MUCH COLDER AIR DROPPING OUT OF CANADA WILL HELP SPAWN LOW
PRESSURE OVER THE GREAT LAKES REGION ON THURSDAY. AS THIS SYSTEM
DEVELOPS...SNOW IS EXPECTED TO OVERSPREAD NORTHERN MICHIGAN BY
THURSDAY AFTERNOON. SNOW WILL THEN CONTINUE THURSDAY NIGHT BEFORE
TRANSITIONING TO LAKE EFFECT SNOW ON FRIDAY. SIGNIFICANT
ACCUMULATION OF SNOW IS POSSIBLE BEFORE PRECIPITATION TAPERS OFF
FRIDAY NIGHT.

MIZ016-017-019>022-025>028-031>033-121200-
/O.CON.KAPX.WS.A.0001.120112T1200Z-120114T0000Z/
EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY...
KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY
1021 PM EST WED JAN 11 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 AM EST THURSDAY
THROUGH FRIDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 7 AM EST THURSDAY
THROUGH FRIDAY EVENING. 

HAZARDOUS WEATHER...

 * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION DURING THE DAY 
   THURSDAY. THE SNOW MAY INITIALLY BE MIXED WITH RAIN. SNOW 
   WILL BECOME STEADIER AND HEAVIER TOWARDS EVENING. SNOW... 
   POSSIBLY HEAVY AT TIMES WILL CONTINUE THURSDAY NIGHT INTO 
   FRIDAY MORNING BEFORE BECOMING MORE LAKE EFFECT IN NATURE 
   WITH LOCALIZED HEAVY SNOW POSSIBLE DURING THE DAY ON FRIDAY. 

 * SNOWFALL TOTALS OF 5 TO 10 INCHES ARE POSSIBLE BY FRIDAY 
   EVENING. 

 * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY THURSDAY NIGHT
   AND FRIDAY...AND MAY PRODUCE BLOWING AND DRIFTING SNOW...PARTICULARLY
   NEAR THE LAKESHORE.

IMPACTS...

 * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS 
   AND REDUCED VISIBILITIES BEGINNING THURSDAY AND CONTINUING 
   THROUGH FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
   SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
   THE LATEST FORECASTS. TO LEARN MORE...VISIT US ONLINE AT
   WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK.

&&

$$

LAWRENCE
197 
WWUS43 KAPX 120854
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
354 AM EST THU JAN 12 2012

...SIGNIFICANT SNOWFALL THIS AFTERNOON THROUGH FRIDAY...

.MUCH COLDER AIR DROPPING OUT OF CANADA WILL HELP SPAWN LOW
PRESSURE OVER THE GREAT LAKES REGION THIS AFTERNOON. AS THIS
SYSTEM DEVELOPS...SNOW IS EXPECTED TO OVERSPREAD NORTHERN MICHIGAN.
SNOW WILL THEN CONTINUE TONIGHT BEFORE TRANSITIONING TO
LAKE EFFECT SNOW ON FRIDAY. SIGNIFICANT ACCUMULATION OF SNOW IS
EXPECTED BEFORE THE SNOW TAPERS OFF FRIDAY NIGHT.

MIZ020-021-025-026-031-032-121700-
/O.UPG.KAPX.WS.A.0001.120112T1200Z-120114T0000Z/
/O.NEW.KAPX.WS.W.0002.120112T1500Z-120114T0000Z/
LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...NORTHPORT...MANCELONA...FRANKFORT...
TRAVERSE CITY...MANISTEE...CADILLAC
354 AM EST THU JAN 12 2012

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 AM
THIS MORNING TO 7 PM EST FRIDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

HAZARDOUS WEATHER...

 * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION DURING THE
   AFTERNOON. THE SNOW MAY INITIALLY BE MIXED WITH RAIN IN THE
   MORNING. SNOW WILL BECOME STEADIER AND HEAVIER TOWARDS EVENING.
   SNOW...POSSIBLY HEAVY AT TIMES WILL CONTINUE TONIGHT INTO
   FRIDAY MORNING BEFORE BECOMING MORE LAKE EFFECT IN NATURE WITH
   LOCALIZED HEAVY SNOW POSSIBLE DURING THE DAY ON FRIDAY.

 * SNOWFALL TOTALS OF 8 TO 10 INCHES ARE POSSIBLE BY FRIDAY
   EVENING.

 * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP TONIGHT AND
   CONTINUE INTO FRIDAY...AND WILL PRODUCE BLOWING AND DRIFTING
   SNOW...PARTICULARLY NEAR THE LAKESHORE.

IMPACTS...

 * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS AND
   REDUCED VISIBILITIES BEGINNING THIS AFTERNOON AND CONTINUING
   THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
   EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS
   WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

 * WE WELCOME YOUR SNOWFALL OR ICE REPORTS ANYTIME AT 1-800-647- 
   8676 OR ONLINE VIA FACEBOOK. 

&&

$$

MIZ016-017-019-022-027-028-033-121700-
/O.UPG.KAPX.WS.A.0001.120112T1200Z-120114T0000Z/
/O.NEW.KAPX.WW.Y.0002.120112T1500Z-120114T0000Z/
EMMET-CHEBOYGAN-CHARLEVOIX-OTSEGO-KALKASKA-CRAWFORD-MISSAUKEE-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
GAYLORD...KALKASKA...GRAYLING...LAKE CITY
354 AM EST THU JAN 12 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 10 AM THIS MORNING TO 7 PM EST FRIDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

HAZARDOUS WEATHER...

 * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION DURING THE
   AFTERNOON. THE SNOW MAY INITIALLY BE MIXED WITH RAIN IN THE
   MORNING. SNOW WILL BECOME STEADIER AND HEAVIER TOWARDS EVENING.
   SNOW WILL CONTINUE TONIGHT INTO FRIDAY MORNING BEFORE BECOMING
   MORE LAKE EFFECT IN NATURE WITH LOCALIZED HEAVY SNOW POSSIBLE
   DURING THE DAY ON FRIDAY.

 * SNOWFALL TOTALS OF 5 TO 8 INCHES ARE POSSIBLE BY FRIDAY
   EVENING.

 * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY TONIGHT AND
   FRIDAY...AND MAY PRODUCE BLOWING AND DRIFTING SNOW.

IMPACTS...

 * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS AND
   REDUCED VISIBILITIES BEGINNING THIS AFTERNOON AND CONTINUING
   THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW... 
   SLEET...OR ICE IS EXPECTED OR OCCURRING. THIS WILL RESULT IN 
   SLICK TRAVEL CONDITIONS. 

 * WE WELCOME YOUR SNOWFALL OR ICE REPORTS ANYTIME AT 1-800-647- 
   8676 OR ONLINE VIA FACEBOOK. 

&&

$$

MIZ008-015-121700-
/O.NEW.KAPX.WW.Y.0002.120112T1500Z-120114T0000Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
354 AM EST THU JAN 12 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 10 AM THIS MORNING TO 7 PM EST FRIDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

HAZARDOUS WEATHER...

 * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION DURING THE
   AFTERNOON. THE SNOW MAY INITIALLY BE MIXED WITH RAIN IN THE
   MORNING. SNOW WILL BECOME STEADIER AND HEAVIER TOWARDS EVENING.
   SNOW WILL CONTINUE TONIGHT INTO FRIDAY MORNING BEFORE BECOMING
   MORE LAKE EFFECT IN NATURE WITH LOCALIZED HEAVY SNOW POSSIBLE
   DURING THE DAY ON FRIDAY.

 * SNOWFALL TOTALS OF 5 TO 8 INCHES ARE POSSIBLE BY FRIDAY
   EVENING.

 * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY TONIGHT AND
   FRIDAY...AND MAY PRODUCE BLOWING AND DRIFTING SNOW.

IMPACTS...

 * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS AND
   REDUCED VISIBILITIES BEGINNING THIS AFTERNOON AND CONTINUING
   THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW... 
   SLEET...OR ICE IS EXPECTED OR OCCURRING. THIS WILL RESULT IN 
   SLICK TRAVEL CONDITIONS. 

 * WE WELCOME YOUR SNOWFALL OR ICE REPORTS ANYTIME AT 1-800-647- 
   8676 OR ONLINE VIA FACEBOOK. 

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm watch went out at Jan 10, 12:47 PM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Jan 10, 12:47 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1247 PM EST TUE JAN 10 2012

.SYNOPSIS.../ISSUED AT 307 AM/

MAINLY QUIET WEATHER IS EXPECTED TODAY INTO MUCH OF WEDNESDAY...AS
ONE LOW PRESSURE SYSTEM DEPARTS...AND WE AWAIT ANOTHER TO APPROACH
FROM THE NORTHWEST. PRECIPITATION WILL BREAK OUT WEDNESDAY NIGHT
INTO THURSDAY...INITIALLY AS MIX OF RAIN AND SNOW...TURNING TO ALL
SNOW BY THURSDAY MORNING. ACCUMULATING SNOW IS EXPECTED THURSDAY
INTO FRIDAY.

JZ

&&

.SHORT TERM.../ISSUED AT 1133 AM/...THIS AFTERNOON

STRONG LOW PRESSURE IN NE CANADA WITH A TRAILING COLD FRONT DOWN
INTO NRN LAKE HURON. THIS BOUNDARY IS THEN DRAPED ACROSS WHITEFISH
BAY AND NRN LAKE SUPERIOR...CROSSING A WEAK AXIS OF HIGHER
PRESSURE...INTO LOW PRESSURE IN MANITOBA. THERE WERE STILL NW
EARLY ON ACROSS THE NE CWA...WHICH CONTINUED TO ALLOW FOR
MARGINAL OVERLAKE INSTABILITY AND LOW LEVEL CLOUDINESS. MODELS
WERE TOO WARM WITH THIS ASPECT OF THE CURRENT CONDITIONS (H8 TEMPS
OF 5-7C AT APX) COMPARED TO 12Z APX SOUNDING OF -8C. FURTHER
UPSTREAM...WARM ADVECTION IN INCREASING SOUTHERLY FLOW AHEAD OF
THE MANITOBA LOW WAS PRODUCING A SWATCH OF MID/UPPER LEVEL CLOUDS
WHICH WERE LEAKING ACROSS MUCH OF UPPER MICHIGAN. NOT A WHOLE LOT
OF MOISTURE WITH THIS SYSTEM AS THE GULF IS STILL CUT OFF...BUT
THERE WAS A BAND OF LIGHT SNOW WAS WORKING THROUGH SRN ONTARIO
WHERE THE LOW LEVEL CONVERGENCE AND DYNAMIC SUPPORT RESIDED.
TEMPERATURES REBOUNDED NICELY...FOR YET ANOTHER MILD DAY FOR
JANUARY. EASTERN UPPER WAS IN THE LOW TO MID 30S...WITH MID-UPPER
30S IN NRN LOWER.

THIS AFTERNOON...AXIS OF HIGHER PRESSURE SLIDES EAST WITH
INCREASING SOUTHERLY FLOW DEVELOPING IN ACROSS NRN MICHIGAN. THIS
WILL WARM THE LOW LEVEL TO WHERE OVERLAKE INSTABILITY WILL BE
SQUASHED. MEANWHILE...MID AND UPPER LEVEL CLOUDS WILL CONTINUE TO
STREAM IN ACROSS MUCH OF UPPER MICHIGAN WHILE MAYBE SOME MID LEVEL
CLOUD CAN FIRE ACROSS LAKE MICHIGAN/NW LOWER WITHIN WEAK/BROAD
CONFLUENCE REGION IN ADVANCE OF THE MANITOBA LOW WHICH MAKES IT
INTO SE PARTS OF THE PROVINCE. MAIN AXIS OF CLOUDS WILL B TO OUR
NORTH...AS WELL AS THE LIGHT SNOWS...WHICH WILL BE PUSHED FARTHER
AND FARTHER NORTH OF THE SAULT. THUS...NO CHANCE OF PRECIPITATION
ANYWHERE...WITH THE SUN AND WARMTH BEING DOMINANT FOR MOST OF THE
NORTH WOODS. HIGHS WILL RISE INTO THE UPPER 30S TO LOWER HALF OF
THE 40S...FOR ANOTHER VERY MILD DAY FOR US.

WELL SOUTH...LOW PRESSURE AND DEEP GULF MOISTURE IS BRINGING
SHOWERS AND THUNDERSTORMS TO THE SE STATES. THIS FEATURE...AS IT
LIFTS THROUGH THE APPALACHIANS WITH TIME...WILL TRY AND MERGE WITH
THE INCOMING MANITOBA LOW WEDNESDAY-THURSDAY FOR A RETURN TO
WINTER WEATHER.

SMD

&&

.LONG TERM.../ISSUED AT 307 AM/...TONIGHT AND BEYOND

TONIGHT...THE FAIR WEATHER OF THE WARM SECTOR CONTINUES INTO THE
NIGHT AS THE SOUTHERN SYSTEM DEEPENS AND CONTINUES TO MOVE EAST
INTO THE TENNESSEE VALLEY. THE NORTHERN BRANCH FEATURE BEGINS TO
DEVELOP AS THE 500 MB SHORTWAVE DIVES INTO THE LONGWAVE TROUGH AND
BEGINS TO DIG. THIS KEEPS WARM SECTOR OVER THE WESTERN GREAT
LAKES FOR THIS PERIOD.

WEDNESDAY...AS THE 500 MB LOW DEEPENS AND MOVES TOWARD THE WESTERN
GREAT LAKES, THE TWO SFC FEATURES BEGIN TO MERGE A BIT AS THE 500
MB SHORTWAVE IN THE SOUTHERN BRANCH BEGINS TO LIFT. WITH THE MAIN
FORCING MORE ASSOCIATED WITH THE 500 MB LOW, AND THE DRY AIR AT
850 MB AND BELOW (850 MB RH<50% OVER LOWER MICHIGAN) MOST OF THE
PRECIPITATION LOOKS TO BE POST FRONTAL. LOOKS LIKE AS THE FRONT
AND THE SFC LOW APPROACH, THE PRECIPITATION WILL GET INTO THE
REGION, BY THE AFTERNOON.

WEDNESDAY NIGHT...THE MODELS THINK THAT N LOWER WILL MISS OUT ON
THE PRECIPITATION AT OVERNIGHT WITH A PRONOUNCED DRY SLOT AT 850
MB ON BOTH MODELS. WILL ALLOW FOR PRECIPITATION TO GET INTO E
UPPER AS THE FRONT MOVES INTO THE REGION AND A CHANCE IN NW LOWER
AS THE FORCING FROM THE 500 MB LOW BEGINS TO GET INTO THE REGION.

THURSDAY...THE 500 MB LOW MOVES JUST SOUTH OF THE WESTERN GREAT
LAKES. THE ECMWF SEEMS TO BE FORCING THE LOW FARTHER SOUTH ON THIS
RUN (INTO THE OHIO VALLEY) WITH THE SFC LOW IN LOWER MICHIGAN. THE
GFS HAS THE 500 MB LOW IN NORTHERN INDIANA. THIS IS A LITTLE
CHALLENGING AS THE BEST STRIPE OF SNOW WOULD BE ROUGHLY 170 MILES
LEFT OF THE LOWS TRACK. THE GFS (AND THE 12Z ECMWF)  WOULD (AND
THE HPC QPF GUIDANCE) WOULD PUT THAT THROUGH OUR FORECAST AREA.
WHILE THE LATEST ECMWF THAT JUST CAME IN WOULD PUT IT IN S LOWER.
WE WILL SEE. ALL THE TEMPERATURES FROM HERE ON OUT WILL BE COLD
ENOUGH TO SUPPORT SNOW. WITH THE MOISTURE AND FORCING, IT LOOKS
LIKE A SIGNIFICANT EVENT THAT THROUGH THE NIGHT ON THURSDAY WILL
PROVIDE MODERATE AMOUNTS OF SNOW AT THE LEAST. IF THE MORE
NORTHERN TRACK IS RIGHT THEN IT COULD BE HEAVY AT TIMES. WILL
CONTINUE TO MENTION THIS IN THE HWOAPX PRODUCT FOR NOW, BUT
HEADLINES WILL BEGIN TO INTRODUCED EITHER LATER TODAY OR TONIGHT
IF THIS TRACK LOOKS TO BE CORRECT. THE ONE THING THAT WILL BE
TRICKY WILL BE THE WINDS. IF THE SFC LOW MOVES OVER US, THE WINDS
WILL DROP OFF QUITE A BIT BEFORE PICKING BACK UP AGAIN ONCE THE
LOW MOVES BY, THUS LIMITING THE BLOWING AND DRIFTING TO LATE
THURSDAY NIGHT AND PROBABLY INTO FRIDAY.

JSL

REST OF THE FORECAST (FRIDAY AND BEYOND)...USING THE 00Z GFS AS
ROUGH GUIDANCE...THOUGH NOTING THAT CONFIDENCE IN THE DETAILS IS
ONLY FAIR.

STILL...GOOD AGREEMENT THAT SURFACE AND UPPER LOWS WILL PULL OUT
FRIDAY/FRI NIGHT...WITH A LEFTOVER COLD FRONT HANGING UP IN
CENTRAL/SOUTHERN LOWER MI. SYSTEM SNOW WILL PROBABLY STILL BE
RATHER WIDESPREAD TO START FRIDAY...BUT WILL DIMINISH AS THE TROWAL
(AND THE REST OF THE SYSTEM) EXITS. THE N-NNW 1000-850MB WINDS LEFT
BEHIND AFTER THE DEEP MOISTURE DEPARTS FRIDAY NIGHT WILL POSE A LAKE
EFFECT SNOW THREAT TO THE GD TRAV BAY AREA. HIGH PRESSURE WILL BUILD
IN BY LATE SATURDAY...CALMING CONDITIONS CONSIDERABLY. MAINLY
SMALLISH POPS AT MOST AFTER THAT IN A RATHER UNCERTAIN
PATTERN...THOUGH ANOTHER COLD FRONT APPEARS LIKELY TO ENTER THE
REGION EARLY NEXT WEEK.

TEMPS WILL BE NEAR TO BELOW NORMAL FRIDAY/SATURDAY (SATURDAY BEING
COLDER)...NEAR TO ABOVE SUNDAY/MONDAY..

JZ

&&

.MARINE.../ISSUED AT 307 AM/

TODAY THROUGH WEDNESDAY NIGHT...THE GRADIENT INITIALLY WILL RELAX
THIS MORNING, AND THEN SHOULD REMAIN RELAXED ENOUGH TO KEEP THE
WINDS BELOW SMALL CRAFT CRITERIA FOR THE 48 HOURS OF THE NEARSHORE
FORECAST. HOWEVER, THE WINDS WILL INCREASE ON THURSDAY AS THE SFC
LOW DEVELOPS AND BEGINS TO MOVE INTO MICHIGAN.

JSL

&&

.AVIATION.../ISSUED AT 1240 PM/...VALID FOR 18Z TAFS

LINGERING MVFR CIG AT PLN LIKELY ON ITS LAST LEG EARLY THIS
AFTERNOON...AS WEAK AXIS OF HIGH PRESSURE SHIFTS FURTHER
EAST...AND SOUTHERLY FLOW WARMS/DRIES THE LOW LEVEL AIR MASS. THIS
WILL DEPLETE ANY LEFTOVER MARGINAL OVERLAKE INSTABILITY. MEANWHILE
MID AND HIGH LEVEL VFR CLOUDS WILL STREAM OVERHEAD FOR PLN/APN
THIS AFTERNOON...BUT BY EVENING...SKIES WILL LIKELY BE MOSTLY
CLEAR FOR MUCH OF THE NIGHT. ALTHOUGH WINDS JUST ABOVE THE SFC
WILL INCREASE...BELIEVE THAT THE TAF SITES WILL DECOUPLE TO WHERE
WINDS BECOME LIGHT. THIS...COMBINED WITH DECENT RADIATIONAL
COOLING AND RELATIVELY MOIST SFC AIR...WILL LEAD TO SOME FOG
DEVELOPMENT. CONFIDENCE IN THE EXTENT/THICKNESS OF THE FOG
CERTAINLY HAS ALOT OF UNCERTAINTY...BUT WILL WALK IN WITH A
GENERAL MVFR THOUGHT. HIGH LEVEL CLOUDS WILL ONCE AGAIN INVADE
TOMORROW WITH APPROACH OF TWO SEPARATE LOW PRESSURE SYSTEMS BEGIN
TO AFFECT NRN MICHIGAN. THIS COLLECTIVE EFFORT WILL BRING ABOUT
QUITE THE CHANGE IN WEATHER FROM LATE WEDNESDAY NIGHT INTO
THURSDAY.

SMD

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jan 10, 11:04 AM EST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1104 AM EST TUE JAN 10 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
111230-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1104 AM EST TUE JAN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ACCUMULATING SNOW IS LOOKING INCREASINGLY LIKELY BEGINNING THURSDAY
AND CONTINUING INTO FRIDAY NIGHT AS A COLDER AIRMASS PUSHES INTO
THE REGION BEHIND A STRONG LOW PRESSURE SYSTEM. WHILE QUESTIONS
REMAIN ON HOW WIDESPREAD ANY SNOW ACCUMULATIONS WILL
BE...CONFIDENCE IS GROWING FOR SIGNIFICANT ACCUMULATIONS. PLEASE
STAY TUNED TO LATER UPDATES ON THIS POTENTIAL SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SMD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 1:44 PM ESTSmall Craft AdvisoryAPX15 hr

Nearby

Winter Storm Watches in Michigan, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.